Acyclic edge-colouring of planar graphs - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles SIAM Journal on Discrete Mathematics Year : 2011

Acyclic edge-colouring of planar graphs


A proper edge-coloring with the property that every cycle contains edges of at least three distinct colors is called an acyclic edge-coloring. The acyclic chromatic index of a graph G, denoted χa′(G), is the minimum k such that G admits an acyclic edge-coloring with k colors. We conjecture that if G is planar and Δ(G) is large enough, then χa′(G) = Δ(G). We settle this conjecture for planar graphs with girth at least 5. We also show that χa′(G) ≤ Δ(G)+12 for all planar G, which improves a previous result by Fiedorowicz, Haluszczak, and Narayan [Inform. Process. Lett., 108 (2008), pp. 412-417].
Fichier principal
Vignette du fichier
acyclic-final.pdf (341.81 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

inria-00638448 , version 1 (23-10-2016)


  • HAL Id : inria-00638448 , version 1


Manu Basavaraju, L. Sunil Chandran, Nathann Cohen, Frédéric Havet, Tobias Müller. Acyclic edge-colouring of planar graphs. SIAM Journal on Discrete Mathematics, 2011, 25 (2), pp.436--478. ⟨inria-00638448⟩
171 View
52 Download


Gmail Facebook X LinkedIn More